It's been a while since I've posted on here. That last couple of years have been a rollercoaster ride, but I've been doing alot of research on PCOS and feel I've got my weight to a healthier state (I've lost 35 pounds since being diagnosed in 2010).
When I was diagnosed with PCOS the doctor put me on Microgynon 30. It was the same pill I was on for years prior to coming off it and it didn't occur to me that there may be other pills that are better for dealing with PCOS symptoms.
It was only a few months ago that I started looking into different pill options, and I read that Yasmin was good for dealing with PCOS symptoms. I researched into it and read some good reviews from women with PCOS, but then I also stumbled accross a forum called "Yasmin Survivors" where a lot of women had really bad side effects being on it and also after coming off it.
At the time I was naive and thought perhaps it wouldn't have any effect on me, that maybe with me having PCOS it would affect me differently to those who don't, and maybe I was one of the ones that it would work for.
That site should have sent off alarm bells in my head, but I went to the doctors anyway and asked to be put on it. He told me that I should've been prescribed Yasmin in the first place after being diagnosed with PCOS, but didn't give me any sort of warning about side effects going on or coming off it.
I think I took that as a sign that perhaps Yasmin wasn't so bad. Oh, how wrong I was.
The first 3 days of taking Yasmin I had really bad headaches and nausea. After that it didn't seem so bad. I had a few hot flushes every now and then which I could put up with. About 3 days before I was due to stop taking Yasmin for my period, I fainted. At the time I'd turned my head in a weird way which I think caused me to faint, but now I'm not so sure.
Anyway, the week of my period I had really bad dizzy spells. I went out with my other half and I'd get this feeling of falling and I'd need to find a place to sit. I'd also get really hot. At the time I thought it was my bodies way of dealing with not being on Yasmin for that week and that when I start taking it again my body would settle down.
I told myself I'd give it a few months to see if it was just my bodies way of getting used to this new pill.
However, 3 days into the next months pack and I still felt really dizzy and light headed and I just wanted it to stop. So I decided to stop taking Yasmin. I didn't wait until I finished the pack until I stopped - I just stopped 3 days in. A few days later I had another period (which I suppose was to be expected) and I still had dizzy spells.
It's now been 11 days since I took my last pill and I've been having really horrible side effects. Not only do I get dizzy spells but I get a weird sensation all over my body and then I start to get anxious. The last couple of days I've been getting tingling in my arms and legs (and my hands and feet get really cold). Today I'm still getting that but they also feel really achy and weak.
I've also been getting blurry vision. It's not so bad that I can't see, but if I'm looking at something for a long time I lose focus on it.
It's driving me crazy. And from what I've read on the Yasmin Survivors forum there may be worse to come, and I may be like this for a long time. Looking back now I really wish I'd decided against using Yasmin, especially after reading all the bad stuff about it.
If you're thinking of trying it PLEASE DON'T. You might be one of the lucky ones that has no issue with it, but if you're not it will be the worst decision of your life. And one that I'll regret forever.